Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 20, 2000, 10:40 PM CDT for Walworth County, South Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2000, 10:40 PM CDT (03:40 UTC)
- Expired
- Aug 20, 2000, 11:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Walworth County, SD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 210342 SVRABR SDC129-210415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1040 PM CDT SUN AUG 20 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 1115 PM CDT * AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF SELBY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JAVA AROUND 1045 PM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4550 10007 4532 10002 4538 9972 4557 9974 MOHR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 9:10 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 20, 9:10 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 910 PM CDT SUN AUG 20 2000 SHOWERS AND THUNDERSTORMS COtNTINUE OVER THE CWA AT THIS TIME. THE CURRENT FORECAST IS HANDLING THE CURRENT CONDITIONS JUST FINE. REST OF FORECAST IS ON TRACK TOO. THEREFORE...DO NOT EXPECT TO UPDATE FORECAST UNTIL WATCH EXPIRES. .ABR...NONE. N
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.